Jump to content
In this section we have spot diagnoses posted on a daily basis since June 2010, now over 1700! You can review the archived cases and read the suggested diagnoses by users and the final comment by Dr Uma Sundram, the Editor-in-Chief and main spot diagnosis host. Case are uploaded each week day by 10 a.m. UK time with the correct diagnosis will generally be posted at 8 p.m. UK time. Why not view the most recent spot diagnosis and proffer a diagnosis?

Case Number : Case 4044 - 21 July 2022 Posted By: Saleem Taibjee

Please read the clinical history and view the images by clicking on them before you proffer your diagnosis.
Submitted Date :
   (0 reviews)

56F incisional biopsy from left lower abdomen. Blistering haemorrhagic skin rash ?Purpura fulminans DIC TEN


  Report Record

User Feedback


Anil Patki

Posted

Large ecchymosis with hemorrhagic necrosis of the skin is seen clinically. Biopsy shows thrombotic vasculopathy without vasculitis, features suggestive of purpura fulminans. Extremely grave prognosis is the rule. Patient must be investigated for acquired protein C or protein S deficiency as a result of some antecedent infection.

Share this comment


Link to comment
share_externally

GAURAV JAIN, MD

Posted (edited)

looks like thrombotic vasculopathy, fibrinoid necrosis of vessels.. would think of cryoglobulinemia..

Edited by GAURAV JAIN, MD

Share this comment


Link to comment
share_externally

Krishnakumar subramanian

Posted

thrombotic vasculopathy needs further investigations

Share this comment


Link to comment
share_externally

Eman El-Nabarawy

Posted

Thrombotic vasculopathy for work up..

Share this comment


Link to comment
share_externally

vincenzo

Posted

DIC is a good spot. 

Share this comment


Link to comment
share_externally

Meenakshi Batrani

Posted

Will also consider doing calcium stain for calciphylaxis

 

Share this comment


Link to comment
share_externally

Saleem Taibjee

Posted

This is a case of warfarin necrosis.

Of course, this needs clinical correlation. But the pathologist may need to specifically query whether the patient is taking warfarin and therefore raise this possibility. As is often the case, the warfarin had been temporarily stopped and then recently re-started. This leads to an imbalance of pro-thrombotic versus anti-coagulant factors and the 'paradoxical' thrombotic picture rather akin to DIC.

BW

Saleem

Share this comment


Link to comment
share_externally

Krishnakumar subramanian

Posted

please see for protein c or s levels

Share this comment


Link to comment
share_externally



Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...